According to a diagnosis carried out by German doctors, Alexei Navalny was poisoned with a substance from the group of cholinesterase inhibitors, the Berlin-based Charite clinic reported.
At the same time, it is not yet known which substance caused the poisoning: the effects of cholinesterase inhibitors have been detected “multiple times”, according to several independent laboratory studies. Doctors plan to carry out additional tests.
“The outcome of the disease remains unclear, and long-term effects, especially in the nervous system, cannot be ruled out at any time,” Charite said in a press release.
The press service of the clinic specified that the head of the Anti-Corruption Foundation remains in an induced coma in the intensive care ward. The patient’s condition is assessed as serious, but there is no serious threat to life. He is being treated with atropine.
On Thursday morning, the plane on which Alexei Navalny was flying from Tomsk to Moscow, landed in Omsk. The blogger became ill in flight, after landing he was hospitalized in the intensive care unit of the Omsk Hospital ambulance No. 1.FBC spokeswoman Kira Yarmish said that Navalny poisoned, mixing him with something. She stressed that Alexey had not consumed alcohol before the flight and “did not take any pills”.
Onboard, according to the airline S7, the head of FBC did not eat or drink anything, and before the flight drank black tea in the “Vienna coffee shop” at Tomsk airport. The video footage shows that Ilya Pakhomov, an employee of the foundation, brought a glass with a hot drink Navalny.
As stated, in turn, Omsk doctors, there is no certainty that this is toxic poisoning, although such a version was also considered. Russian medics did not find any poisons in the patient’s blood or urine. According to them, the main working diagnosis is metabolic disorders, which caused a sharp drop in blood sugar.
On Saturday, doctors allowed to transport Navalny to the Berlin clinic “Sharita” for treatment, as relatives insisted on it (at first the Concilium recognized the patient as untransportable).